Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 66, NWS Lake Charles, LA

May 17, 2017Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at May 17, 2017, 8:01 PM CDT for Calcasieu Parish, Louisiana. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2017, 8:01 PM CDT (01:01 UTC)
Expired
May 19, 2017, 10:17 AM CDT
In force
38 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).

Action stage
4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

601 
WGUS44 KLCH 180101
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
801 PM CDT Wed May 17 2017

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River Near Salt Water Barrier

LAC019-181240-
/O.NEW.KLCH.FL.W.0066.170518T0101Z-170518T1240Z/
/LCHL1.1.WT.170517T1848Z.170517T2200Z.170518T0040Z.NO/
801 PM CDT Wed May 17 2017

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River Near Salt Water Barrier.
* until Thursday morning...or until the warning is cancelled.
* At  7:00 PM Wednesday the stage was 4.1 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$
5 follow-up statements
228 
WGUS84 KLCH 180102
FLSLCH


Flood Statement
National Weather Service Lake Charles La
802 PM CDT Wed May 17 2017

...The Flood Warning continues for the following rivers in 
Louisiana...

  Atchafalaya River At Morgan City

...The Flood Warning continues for the following rivers in 
Louisiana..
  Calcasieu River Near Salt Water Barrier

LAC099-101-181502-
/O.EXT.KLCH.FL.W.0062.170519T1800Z-000000T0000Z/
/MCGL1.2.ER.170519T1800Z.170527T1200Z.000000T0000Z.NO/
802 PM CDT Wed May 17 2017

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* from Friday afternoon until further notice...or until the warning 
  is cancelled.
* At  7:00 PM Wednesday the stage was 5.8 feet.
* Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...rise above flood stage by Friday early afternoon and 
  continue to rise to near 7.0 feet by Saturday morning May 27th.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.

&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC019-181240-
/O.CON.KLCH.FL.W.0066.000000T0000Z-170518T1240Z/
/LCHL1.1.WT.170517T1848Z.170517T2200Z.170518T0040Z.NO/
802 PM CDT Wed May 17 2017

The Flood Warning continues for
  The Calcasieu River Near Salt Water Barrier.
* until Thursday morning...or until the warning is cancelled.
* At  7:00 PM Wednesday the stage was 4.1 feet.
* Minor flooding is occurring and Nonflood flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$
995 
WGUS84 KLCH 180142
FLSLCH


Flood Statement
National Weather Service Lake Charles La
842 PM CDT Wed May 17 2017

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier

...The Flood Warning continues for the following rivers in 
Louisiana..
  Atchafalaya River At Morgan City

LAC099-101-181542-
/O.CON.KLCH.FL.W.0062.170519T1800Z-000000T0000Z/
/MCGL1.2.ER.170519T1800Z.170527T1200Z.000000T0000Z.NO/
842 PM CDT Wed May 17 2017

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* from Friday afternoon until further notice...or until the warning 
  is cancelled.
* At  8:00 PM Wednesday the stage was 5.8 feet.
* Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...rise above flood stage by Friday early afternoon and 
  continue to rise to near 7.0 feet by Saturday morning.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.

&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC019-181542-
/O.EXT.KLCH.FL.W.0066.000000T0000Z-170520T1200Z/
/LCHL1.1.WT.170517T1848Z.170517T2200Z.170520T0000Z.NO/
842 PM CDT Wed May 17 2017

...Flood Warning extended until Saturday morning...The Flood Warning 
continues for
  The Calcasieu River Near Salt Water Barrier.
* until Saturday morning...or until the warning is cancelled.
* At  7:00 PM Wednesday the stage was 4.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will fluctuate near flood stage over the
  next few days.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$
634 
WGUS84 KLCH 181516
FLSLCH


Flood Statement
National Weather Service Lake Charles La
1016 AM CDT Thu May 18 2017

...The Flood Warning continues for the following rivers in 
Louisiana...

  Atchafalaya River At Morgan City
  Calcasieu River Near Salt Water Barrier

LAC099-101-190516-
/O.EXT.KLCH.FL.W.0062.170520T0000Z-000000T0000Z/
/MCGL1.2.ER.170520T0000Z.170527T1200Z.000000T0000Z.NO/
1016 AM CDT Thu May 18 2017

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* from Friday evening until further notice...or until the warning is 
  cancelled.
* At  9:00 AM Thursday the stage was 5.8 feet.
* Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...rise above flood stage by tomorrow evening and continue 
  to rise to near 7.0 feet by Saturday morning.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.

&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC019-190516-
/O.EXT.KLCH.FL.W.0066.000000T0000Z-170519T1800Z/
/LCHL1.1.WT.170517T1848Z.170517T2200Z.170519T0600Z.NO/
1016 AM CDT Thu May 18 2017

The Flood Warning continues for
  The Calcasieu River Near Salt Water Barrier.
* until Friday afternoon...or until the warning is cancelled.
* At  9:00 AM Thursday the stage was 3.4 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will fluctuate near flood stage over the
  next day.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$
087 
WGUS84 KLCH 190103
FLSLCH


Flood Statement
National Weather Service Lake Charles La
803 PM CDT Thu May 18 2017

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River At Old Town Bay

...The Flood Warning continues for the following rivers in 
Louisiana..
  Atchafalaya River At Morgan City
  Calcasieu River Near Salt Water Barrier

LAC099-101-191503-
/O.CON.KLCH.FL.W.0062.170520T0000Z-000000T0000Z/
/MCGL1.2.ER.170520T0000Z.170527T1200Z.000000T0000Z.NO/
803 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* from Friday evening until further notice...or until the warning is 
  cancelled.
* At  7:00 PM Thursday the stage was 5.9 feet.
* Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...rise above flood stage by tomorrow evening and continue 
  to rise to near 7.0 feet by Saturday morning May 27th.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.

&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC019-191503-
/O.EXT.KLCH.FL.W.0067.000000T0000Z-170524T1800Z/
/OTBL1.1.WT.170517T2330Z.170520T0000Z.170523T1800Z.NO/
803 PM CDT Thu May 18 2017

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  The Calcasieu River At Old Town Bay.
* until Wednesday afternoon...or until the warning is cancelled.
* At  8:00 AM Thursday the stage was 4.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will fluctuate near flood stage through
  Sunday evening.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

LAC019-191503-
/O.CON.KLCH.FL.W.0066.000000T0000Z-170519T1800Z/
/LCHL1.1.WT.170517T1848Z.170517T2200Z.170519T0600Z.NO/
803 PM CDT Thu May 18 2017

The Flood Warning continues for
  The Calcasieu River Near Salt Water Barrier.
* until Friday afternoon...or until the warning is cancelled.
* At  6:00 PM Thursday the stage was 3.9 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river is expected to rise to near flood stage after 
  midnight tomorrow.
* Impact...At stages near 4.5 feet...Water covers portions of River 
  Road in north Lake Charles.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$
123 
WGUS84 KLCH 191517
FLSLCH


Flood Statement
National Weather Service Lake Charles La
1017 AM CDT Fri May 19 2017

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier

...The Flood Warning continues for the following rivers in 
Louisiana...

  Atchafalaya River At Morgan City
  Calcasieu River At Old Town Bay

LAC099-101-200517-
/O.EXT.KLCH.FL.W.0062.170520T0600Z-000000T0000Z/
/MCGL1.2.ER.170520T0600Z.170527T1200Z.000000T0000Z.NO/
1017 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Atchafalaya River At Morgan City.
* from late tonight until further notice...or until the warning is 
  cancelled.
* At  9:00 AM Friday the stage was 5.9 feet.
* Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...rise above flood stage by after midnight tomorrow and 
  continue to rise to near 7.0 feet by Saturday morning May 27.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann 
  Street on the river side of the flood wall will flood as water 
  overtops the Rio Oil Company dock. Buildings on the river side of 
  the Berwick floodwall will flood. River traffic restrictions will 
  be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
  be under water. Water will cover the lower end of Belleview Front 
  Street in Berwick. Vessel traffic will be affected by stronger 
  river current and vessel traffic safety rules will be strictly 
  enforced by the U.S. Coast Guard.
* Impact...At stages near 5.0 feet...Floodwall gates will be closed 
  to protect against higher stages. Vessel traffic will be affected 
  by stronger river current and vessel traffic safety rules will be 
  strictly enforced by the U.S. Coast Guard.
* Impact...At stages near 4.0 feet...Action stage. Water will move 
  up the bank and across access roads below the city dock. Floodwall 
  gates should be closed by the 5 foot stage to protect against 
  higher stages. Vessel traffic will be affected by stronger river 
  current and vessel traffic safety rules will be strictly enforced 
  by the U.S. Coast Guard.

&&
 
LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC019-200517-
/O.EXT.KLCH.FL.W.0067.000000T0000Z-170522T0000Z/
/OTBL1.1.WT.170517T2330Z.170518T1300Z.170521T0000Z.NO/
1017 AM CDT Fri May 19 2017

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until Sunday evening...or until the warning is cancelled.
* At  5:00 AM Friday the stage was 3.9 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by this afternoon and remain near
  4.1 feet this evening.The river will fall below 
  flood stage by tomorrow evening.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

LAC019-191547-
/O.CAN.KLCH.FL.W.0066.000000T0000Z-170519T1800Z/
/LCHL1.1.WT.170517T1848Z.170517T2200Z.000000T0000Z.NO/
1017 AM CDT Fri May 19 2017

The Flood Warning is cancelled for
  The Calcasieu River Near Salt Water Barrier.
* At  9:00 AM Friday the stage was 3.3 feet.
* Flood stage is 4.0 feet.
* Impact...At stages near 4.0 feet...Minor marshland flooding 
  occurs. Flooding also begins on River Road in north Lake Charles.

&&
 
LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 17, 6:47 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 17, 6:47 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
647 PM CDT Wed May 17 2017

.DISCUSSION...
18/00Z TAF Issuance.

&&

.AVIATION...
CU field continues to diminish early this evening as SCT/BKN CI
streams west to east aloft. Gusty southerly winds will weaken
slightly but remain 7-12 KT through the night. MVFR cigs will
develop during the evening and persist through early Thursday
morning, before lifting back to VFR by 18Z. With a tight pres
gradient remaining in place, expect winds to strengthen again by
mid-morning Thursday with gusts between 20-30 KT during the
daytime.

24

&&

.PREV DISCUSSION... /issued 347 PM CDT Wed May 17 2017/

DISCUSSION...Have maintained our ongoing dry weather pattern
today with any shower activity remaining west and north of the
forecast area today. Organized convection remains with vigorous
shortwave advancing northeast through the mid-Mississippi valley.
Have seen rather breezy southerlies and that will remain the case
over the next few days as the surface pressure gradient remains
tight between strong high pressure ridging across the southeast
CONUS and low pressure redeveloping along a stalled boundary over
the south plains.

These southerlies will maintain a steady stream of low level
moisture into the region while maintaining very mild temperatures.
Aloft however, moisture will remain limited on a southwest flow
through Friday. Looking for dry conditions to persist Thursday
and carrying low end pops Friday. Rain chances then ramp up for
the weekend and particularly Sunday as our next trof aloft
advances through the plains sending a cold front into the region
Sunday. ECMWF maintains rains into the new workweek stalling the
aforementioned boundary over the region. GFS punches front through
with sharply drier air following. Blended solution used and this
maintains chance pops for the first half of the week.

MARINE...Moderate southerlies will continue through Friday
across the northwest gulf. This between strong high pressure
ridging across the the southeast CONUS and adjacent gulf waters,
and persistent low pressure holding over the south plains. Winds
will diminish somewhat for the weekend as the low weakens and a
cold front with showers and thunderstorms advances into the
region and stalls near the coast Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  71  89  72  87 /  10  20  10  30
LCH  74  86  74  86 /  10  10  10  30
LFT  73  88  74  88 /  10  10  10  30
BPT  75  85  75  86 /  10  10  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Thursday morning for GMZ470-
     472-475.

&&

AVIATION...24
Hazardous weather outlook, May 17, 5:45 AM CDT, 14 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
545 AM CDT Wed May 17 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
181100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
545 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
The combination of increasing Gulf moisture with an approaching
disturbance aloft and daytime heating will lead to widely
scattered showers and a few thunderstorms this afternoon and
evening across Southeast Texas. Severe weather is not expected. It
will be breezy over much of the area today with southerly winds
expected to run around 15 mph...with gusts to around 20 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Small chances for showers and thunderstorms will linger over most
of the area through the end of the week, primarily due to daytime
heating. Showers and storms will become more widespread over the
weekend as a cold front moves into the region. At this time, the
probability of severe weather is very low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected to be needed.

GMZ430-432-435-450-452-455-470-472-475-181100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
545 AM CDT Wed May 17 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
A small craft advisory remains in effect for this morning with
southerly winds expected to run around 20 knots. Winds will relax
for the afternoon and on through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Winds are expected to strengthen somewhat for late Thursday into
Friday as another area of low pressure moves into the Plains
states and tightens the gradient over the northwest Gulf. Moderate
to strong southeast winds will linger into the weekend.

Isolated to scattered thunderstorms are expected in the coastal
waters this weekend when a cold front approaches the region.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 9:12 AM CDTRiver Flood WarningLCHCalcasieu7 days

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.